[Skip to Content]
[Skip to Content Landing]
Article
August 1951

PACIFIC DERMATOLOGIC ASSOCIATION

Author Affiliations

Assistant Secretary Oakland, Calif. Sept. 2, 1950

AMA Arch Derm Syphilol. 1951;64(2):224-232. doi:10.1001/archderm.1951.01570080108027

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Urticaria From Synapoidin® Controlled by Ethinyl Estradiol. Presented by Dr. C. J. Lunsford, Oakland, and (by invitation) Dr. Laurance W. Kinsell, Oakland.  J. H., a woman aged 41, because of fatigue, lack of energy and abnormally heavy menstrual flow, received injections of synapoidin® (a proprietary preparation containing both follicle-stimulating and luteinizing hormones). After the fourth injection, in May 1949, a small, itchy area appeared at the site of the injection, and within one week generalized giant hives developed despite many forms of treatment, including elimination diets, intravenous administration of glucose, use of epinephrine, sedation, administration of antihistamine drugs, histamine injections, removal of foci of infection and oral administration of vitamin K.Because of the onset following the injection of synapoidin® Dr. Kinsell reasoned that the patient might have had a sensitivity to the synapoidin® and as a result had probably become sensitive to her own follicle-stimulating and luteinizing hormones.

First Page Preview View Large
First page PDF preview
First page PDF preview
×